MAUDE Adverse Event Report: CORDIS DE MEXICO POWERFLEXPRO 7MM2CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO POWERFLEXPRO 7MM2CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400702X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis. device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that a power flex pro balloon catheter ruptured.The device was replaced with a new power flex pro and the procedure was completed successfully.There was no reported patient injury.A non-cordis 6f sheath introducer was inserted and a non cordis 0.35 guidewire crossed the lesion.A 7*8 smart stent was deployed in the lesion and a power flex pro was delivered to the lesion for a post-dilatation.However it ruptured at 8 atm.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The product was clinically used and will not be returned for analysis.The device prep normally and according to the instruction for use (ifu).There were no damages noted to the device packaging.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.No other information was provided.
 
Additional Manufacturer Narrative
It was reported that a 7 x 20 mm 135 cm powerflex pro balloon catheter ruptured at eight atmospheres (8 atm).The device was replaced with a new power flex pro and the procedure was completed successfully.There was no reported patient injury.A non-cordis 6f sheath introducer was inserted and a non cordis 0.35 guidewire crossed the lesion.A 7*8 smart stent was deployed in the lesion and a power flex pro was delivered to the lesion for a post-dilatation.However it ruptured at 8 atm.The target lesion was unknown.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.The device prep normally and according to the instruction for use (ifu).There were no damages noted to the device packaging.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The product was removed intact (in one piece) from the patient.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17049263 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp (peripheral)¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics (although unknown) may have contributed to the reported event.According to the instructions for use: ¿the rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.

Brand Name
POWERFLEXPRO 7MM2CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6496972
Report Number9616099-2017-01036
Device Sequence Number16303847
Product Code LIT
UDI-Device Identifier20705032059678
UDI-Public20705032059678
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model Number4400702X
Device Catalogue Number4400702X
Device Lot Number17049263
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/17/2017
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1